Journal of Mathematics

Journal of Mathematics / 2015 / Article

Research Article | Open Access

Volume 2015 |Article ID 876251 | 5 pages | https://doi.org/10.1155/2015/876251

The Structure of Simple Modules of Birman-Murakami-Wenzl Algebras

Academic Editor: Naihuan Jing
Received06 Jul 2015
Revised16 Sep 2015
Accepted20 Sep 2015
Published12 Oct 2015

Abstract

We study the restriction of simple modules of Birman-Murakami-Wenzl algebras with   being not a root of 1. Precisely, we study the module structure for the restriction of to and describe the socle and head of the restriction of each simple module completely.

1. Introduction

Classical Schur-Weyl duality relates the representations of the symmetric and general linear groups via their actions on tensor space. Brauer [1] introduced a class of algebras called Brauer algebras to generalize the classical Schur-Weyl duality. He proved that there is a Schur-Weyl duality between Brauer algebras with some special parameters over and orthogonal or symplectic groups.

Birman-Wenzl [2] and Murakami [3] introduced a class of associative algebras independently, called Birman-Murakami-Wenzl algebras, in order to study link invariants. On the other hand, there is a Schur-Weyl duality between with some special parameters over and quantum groups of types B, C, and D [4]. So, BMW algebras can be seen as the -deformation of Brauer algebras.

Recently, based on the results of decomposition numbers of Brauer algebras, De Visscher and Martin [5] described the module structure of the restriction of simple modules of Brauer algebras by using certain combinatorial graph. In [6], the author gave a combinatorial algorithm for computing decomposition numbers of BMW algebras. Motivated by these works, we study the restriction of simple modules of BMW algebras in this paper.

We organize this paper as follows: in Section 2, we recall some results on representation theory of BMW algebras. Then, we will describe the structure of the restriction from to for simple modules in Section 3.

2. Birman-Murakami-Wenzl Algebra

In this section, we recall some results on the BMW algebra [2] over an integral domain , where and , are indeterminates.

Definition 1 (see [2]). The BMW algebra is a unital associative -algebra generated by , subject to the following relations: (a), for ,(b)(1) if ,(2) , for ,(c) (1) , for ,(2) , for and ,where for .
It is well-known that the Hecke algebra associated with the symmetric group is a quotient algebra of BMW algebra . Morton and Wassermann [7] proved that is free over with rank .

When is semisimple, the simple modules are cell modules in the sense of [8]. The branching rule of cell modules is well-known [9]. However, the algebra is not always semisimple. In 2009, Rui and Si gave a necessary and sufficient condition for BMW algebras being semisimple over an arbitrary field [10].

It is different from Hecke algebra ; BMW algebra may not be semisimple even if is not a root of . In this paper, we study the restriction of simple modules of BMW algebra over a field and with the assumption that is not a root of . According to [10], we will assume for some and . Otherwise, is semisimple.

Now, we need some of combinatorics in order to state the results on .

Let , where is the set of partitions of . By definition, each is a weakly decreasing sequence of nonnegative integers such that , the summation of those integers, is . For , we say that dominates and write , if in the usual sense or and in the sense that for all . So, is a poset. We write if for all possible . Let and .

The Young diagram for a partition is a collection of boxes with boxes in the th row of . A box of is called removable (resp., addable) if it can be removed from (resp., added to) such that the result is still a Young diagram for a partition. A -tableau is obtained by inserting ,  , into without repetition. We denote the set of all removable boxes of by and the set of all addable boxes of by .

We recall the definition of a cellular algebra in [8].

Definition 2 (see [8]). Let be a commutative ring and an -algebra. Fix a partially ordered set . Then for each , let be a finite set and , where . The triple is a cell datum for if(a) and is an -basis for ;(b)there is an -linear anti-involution on such that , for all and all ;(c)we let -span and . For any , , and there exist scalars such that Algebra is a cellular algebra if it has a cell datum.

Xi [11] proved that is a cellular algebra over associated with the poset .

We recall the representations of over a field as follows. For each , there is a cell module for . On each , there is an invariant form, say . Let be the radical of . Then the corresponding quotient module is either zero or absolutely irreducible. In the latter case, we write it as . Let be the projective cover of .

Let mod- be the category of right -modules. We have embedding of the BMW algebras So, we have corresponding induction functor and restriction functor . Note that is exact functor and is right exact functor.

By standard arguments in [12, Section ], Rui and Si defined the exact functor and right exact functor in [13], which satisfyfor all and . For the simplification of notation, we will use and instead of and , respectively.

The following results were proved by Rui and Si for cyclotomic BMW algebras [14] and we only need the special case here.

Lemma 3 (see [14, Lemma ]). Suppose that and . We have(1),(2),(3),(4) as vector spaces.

At the end of this section, we recall the branching rule for cell modules of over .

Theorem 4 (see [9]). For each , then has a filtration of -modules such that , where ranges over all partitions obtained from by either removing a removable node if or adding an addable node if . Further, the multiplicity of in is one. In particular, this result is true over an arbitrary field.

Notation. If appear in the section defined by the above theorem, we write .

In [6], the author proved the following result for cyclotomic BMW algebra and so for BMW algebra.

Lemma 5. .

Remark 6. Theorem 4, together with Lemmas 3 and 5, implies that there is a result for similar to Theorem 4. Hence we will use Theorem 4 for with no additional comments.

3. The Structure of Simple Modules of

In this section, we describe the module structure of the restriction of to for .

For each partition and each , define by(1) if ,(2) if ,(3) if ,(4) if , where is the conjugate of .

It is easy to see that is a strictly decreasing sequence. Let (or for brevity) be the number of pairs in .

Example 7. Assume and ; then and . The pairs in are and , so .

Let be the set of all infinite sequences such that . Define to be the reflection group on generated by the reflections and , where Rui and Si classified the blocks of BMW algebras with [13]. Based on this result, it was shown in [6] that two simple -modules and are in the same block if and only if . For , let be the block containing . Now we define to be the set of partitions in the -orbit of . So we have where the union is taken over all such that for some .

We consider the projection functor from the category of -module to the block of which contains . So we have By Theorem 4, we know that the direct sum can be taken over all blocks with , where , for some .

According to the definition of , it is easy to see that there are three cases to consider depending on the relation between and with :(1),(2),(3).

Now, we need some notation in order to state the result of case (1).

Definition 8 (see [15]). Two partitions and are said to be translation equivalent if (a) and ;(b)for each , there is unique such that and .

Proposition 9 (see [6]). Let , , and . If , then and are translation equivalent.

Theorem 10. Let , , and . If , then

Proof. According to the theory of cellular algebra, we have an epimorphism . Applying the functor to , we have an epimorphism by Theorem 4 and Proposition 9. Hence has simple head .
If is in the socle of , then must be a composition factor of . So, we have The last equality follows from Definition 8 and Proposition 9.
Since , we have . Hence we have .
So has simple head and simple socle . However, the composition factors of must be the composition factors of and , so we have .

In order to deal with case (2) and case (3), we need some notation here.

Definition 11 (see [15]). Suppose that . We say separates and if with one of or being equal to and (1) is the unique element of ;(2) is the unique element of ;(3) and are the unique pair of elements of .

For (or ), we denote the partition corresponding to the Young diagram (or ) by (or by ).

Proposition 12. Let , , and . If , then separates and for some or separates and for some .

Proof. The first statement is [6, Proposition 4.11]. For the second statement, it is just needed to replace and by and in the proof of [6, Proposition 4.11], respectively.

Remark 13. Fixing the above notation, we assume that . So, we write and instead of and and write and instead of and , respectively.

Theorem 14. Let , , and be as above. Then we have (1),(2).

Proof. Similar to the proof of Theorem 10, we have two epimorphisms and . Applying the functor to and , we have two epimorphisms and by Theorem 4 and Proposition 12. Hence and are either 0 or have simple head .
By [9, Corollary 5.8] and Proposition 12, we have an exact sequence So, we have Hence has simple head .
With the same reason as Theorem 10, we complete the proof of (1).
Since , according to the proof of (1), the unique copy of must come from . So cannot have simple head ; this implies that .

Keeping the same notation, for case (3), we need to describe for and . In this paper, we only describe the head and socle of .

Theorem 15. Let and be as above. Then (1)if , then ;(2)if , then has simple head and simple socle .

Proof. When , can be considered as the cell module of Hecke algebra . However, under our assumption, Hecke algebra is semisimple. So we have . Similarly, we have . So, (1) follows from Theorem 4 and Proposition 12.
Similar to the proof of Theorem 10, we have an epimorphism If is in the head of , it must be in the head of .
By [9, Corollary 5.8] and Proposition 12, we have an exact sequenceIt is easy to see that is in the head of . Note that So, we have The last equality follows from Theorem 14(2).
Hence has simple head . It follows that has simple head .
Assume that is in the socle of . Then Hence the socle of consists of and by Proposition 12.
Suppose that is in the socle of . Consider the set is a composition factor of . According to the assumption, and must be the maximal one in the poset ; hence must come from . So, we have .
Hence we have the following commutative diagram:It follows that . This implies that . With the exact sequence (12), we have the following commutative diagram:Since and are two epimorphisms, is an epimorphism. This means that the composition factors of must be composition factors of except one copy of .
However, we have The last equality follows from the proof of [6, Proposition 4.13].
It is in contradiction with . Hence cannot be in the socle of . It follows that is in the socle of . Since we have proved that has simple head , has simple socle .

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

References

  1. R. Brauer, “On algebras which are connected with the semisimple continuous groups,” Annals of Mathematics, vol. 38, no. 4, pp. 857–872, 1937. View at: Publisher Site | Google Scholar | MathSciNet
  2. J. S. Birman and H. Wenzl, “Braids, link polynomials and a new algebra,” Transactions of the American Mathematical Society, vol. 313, no. 1, pp. 249–273, 1989. View at: Publisher Site | Google Scholar | MathSciNet
  3. J. Murakami, “The Kauffman polynomial of links and representation theory,” Osaka Journal of Mathematics, vol. 24, no. 4, pp. 745–758, 1987. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  4. A. N. Kirillov and Y. N. Reshetihikhin, “Representations of the algebras Uqsl2, q-orthogonal polynomials and invariants of links,” in Infinite-Dimensional Lie Algebras and Groups, V. G. Kac, Ed., pp. 285–339, World Scientific, Singapore, 1989. View at: Google Scholar
  5. M. De Visscher and P. Martin, “On Brauer algebra simple modules over the complex field,” Transactions of the American Mathematical Society, 2012. View at: Publisher Site | Google Scholar
  6. X. Xu, “Decomposition numbers of cyclotomic NW and BMW algebras,” Journal of Pure and Applied Algebra, vol. 217, no. 6, pp. 1037–1053, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  7. H. R. Morton, “A basis for the Birman-Wenzl algebra,” http://arxiv.org/abs/1012.3116. View at: Google Scholar
  8. J. J. Graham and G. I. Lehrer, “Cellular algebras,” Inventiones Mathematicae, vol. 123, no. 1, pp. 1–34, 1996. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  9. J. Enyang, “Specht modules and semisimplicity criteria for Brauer and BIRman-Murakami-Wenzl algebras,” Journal of Algebraic Combinatorics, vol. 26, no. 3, pp. 291–341, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  10. H. Rui and M. Si, “Gram determinants and semisimplicity criteria for Birman-Wenzl algebras,” Journal Für die Reine und Angewandte Mathematik, vol. 2009, no. 631, pp. 153–179, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  11. C. C. Xi, “On the quasi-heredity of Birman-Wenzl algebras,” Advances in Mathematics, vol. 154, no. 2, pp. 280–298, 2000. View at: Publisher Site | Google Scholar | MathSciNet
  12. J. A. Green, M. Schocker, and K. Erdmann, Polynomial Representations of GLn, vol. 830 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2nd edition, 2007.
  13. H. Rui and M. Si, “Blocks of Birman-Murakami-Wenzl algebras,” International Mathematics Research Notices, no. 2, pp. 452–486, 2011. View at: Publisher Site | Google Scholar | MathSciNet
  14. H. Rui and M. Si, “The representations of cyclotomic BMW algebras, II,” Algebras and Representation Theory, vol. 15, no. 3, pp. 551–579, 2012. View at: Publisher Site | Google Scholar | MathSciNet
  15. A. Cox, M. De Visscher, and P. Martin, “Alcove geometry and a translation principle for the Brauer algebra,” Journal of Pure and Applied Algebra, vol. 215, no. 4, pp. 335–367, 2011. View at: Publisher Site | Google Scholar | MathSciNet

Copyright © 2015 Xu Xu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

778 Views | 373 Downloads | 1 Citation
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19.